MAUDE Adverse Event Report: CONCORD MANUFACTURING LIBERTY SELECT CYCLER ASSY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING LIBERTY SELECT CYCLER ASSY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 180111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 10/04/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty select cycler and the patients sudden cardiac arrest leading to his death.The cause of the patients death due to a sudden cardiac arrest can be attributed to a significant cardiovascular disease history as reported by a medical professional.It is well known the esrd population continues to have significantly higher mortality, and fewer expected years of life when compared to the general population, particularly in the environment of cardiovascular disease.Therefore, the liberty select cycler can be excluded as a source or contributor to this event.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.¿.
 
Event or Problem Description
It was reported to fresenius by a peritoneal dialysis registered nurse [(pd)rn] that the pd patient on continuous cyclic pd (ccpd) therapy on the liberty select cycler expired while connected to the cycler.There was no specific allegation this event was due to a deficiency or malfunction of any fresenius product(s) or device(s) in the initial reporting.Upon follow up with the patients pdrn, it was reported this patient expired at home on (b)(6) 2021 due to a sudden cardiac arrest.It was stated the patient had a significant cardiovascular disease history that directly attributed to the patients sudden cardiac arrest.Emergency services were activated, and the patient was pronounced deceased in his home.The patient was connected to the liberty select cycler at the time of death; however, the cycler showed the patient completed the treatment and there were no alarms through the course of the treatment.Additionally, it was confirmed the patients death due to a sudden cardiac arrest was unrelated to pd therapy and not due to a deficiency or malfunction of any fresenius product(s) or device(s).
 
Additional Manufacturer Narrative
Additional information: d9, g1, h3 plant investigation: the actual device was returned to the manufacturer for physical evaluation.An external visual inspection was performed on the cycler with no physical damage noted.The cycler underwent and passed a catch-post hipot, patient hipot, and current leakage test.An accelerated stress test (ast) was performed on the cycler and passed.There were no fluid leaks in the test cassette during the accelerated stress test.The cycler underwent and passed a system air leak test, valve actuation test, and patient sensor calibration check.An investigation of the cycler mushroom heads verified that the surface conditions and alignments were within specification.An internal visual inspection identified no discrepancies.Upon completion of the evaluation, there were no malfunctions that could have caused or contributed to the reported event.The cycler performed as designed and an associated cause could not be determined.
 
Event or Problem Description
It was reported to fresenius by a peritoneal dialysis registered nurse [(pd)rn] that the pd patient on continuous cyclic pd (ccpd) therapy on the liberty select cycler expired while connected to the cycler.There was no specific allegation this event was due to a deficiency or malfunction of any fresenius product(s) or device(s) in the initial reporting.Upon follow up with the patient¿s pdrn, it was reported this patient expired at home on (b)(6) 2021 due to a sudden cardiac arrest.It was stated the patient had a significant cardiovascular disease history that directly attributed to the patient¿s sudden cardiac arrest.Emergency services were activated, and the patient was pronounced deceased in his home.The patient was connected to the liberty select cycler at the time of death; however, the cycler showed the patient completed the treatment and there were no alarms through the course of the treatment.Additionally, it was confirmed the patient¿s death due to a sudden cardiac arrest was unrelated to pd therapy and not due to a deficiency or malfunction of any fresenius product(s) or device(s).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: d1 (brand name), d4 (catalog number and udi) additional information: d9, h3 plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
Correction: g4, h6 (type of investigation, investigation findings and investigation conclusion codes).
 
Event or Problem Description

Brand Name
LIBERTY SELECT CYCLER ASSY(NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jason busch
920 winter st
waltham, MA 02451
9043166958
MDR Report Key12677077
Report Number2937457-2021-02114
Device Sequence Number14572712
Product Code FKX
UDI-Device Identifier00840861100972
UDI-Public00840861100972
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K118108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number180111
Device Catalogue NumberRTLR180343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer10/22/2021
11/03/2021
12/06/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date10/28/2021
11/03/2021
12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY CYCLER SET
Outcome Attributed to Adverse Event Death;
Patient Age53 YR
Patient SexMale
Patient Weight93 KG